Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 41, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2017, 4:56 AM CDT for 4 counties in Illinois. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2017, 4:56 AM CDT (09:56 UTC)
- Expired
- Apr 10, 2017, 5:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Knox County, IL, Mason County, IL, Peoria County, IL
The radar
The Lincoln radar (KILX), 73 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:03 AM CDT | TSTM WND GST 50 | Farmington, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
183
WUUS53 KILX 100956
SVRILX
ILC057-095-125-143-101045-
/O.NEW.KILX.SV.W.0041.170410T0956Z-170410T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
456 AM CDT MON APR 10 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Fulton County in west central Illinois...
Southeastern Knox County in west central Illinois...
Northern Mason County in central Illinois...
Southwestern Peoria County in central Illinois...
* Until 545 AM CDT
* At 456 AM CDT, a severe thunderstorm was located near New
Philadelphia, or 14 miles northwest of Lewistown, moving east at 55
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pekin, Canton, Lewistown, Bartonville, Farmington, Elmwood, Cuba,
Hanna City, Glasford, Trivoli, Avon, Yates City, Vermont, St.
David, Fairview, Ipava, London Mills, Table Grove, Kingston Mines
and Dunfermline.
This includes Interstate 74 between mile markers 77 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4071 9044 4079 9006 4082 8977 4057 8965
4055 8968 4056 8970 4055 8978 4052 8986
4050 8989 4044 8991 4040 8998 4028 9043
4052 9045
TIME...MOT...LOC 0956Z 254DEG 48KT 4048 9040
HAIL...1.00IN
WIND...60MPH
$$
Smith3 follow-up statements
447
WWUS53 KILX 101018
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
518 AM CDT MON APR 10 2017
ILC095-101026-
/O.CAN.KILX.SV.W.0041.000000T0000Z-170410T1045Z/
Knox-
518 AM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4071 9026 4071 8999 4082 8977 4057 8965
4055 8968 4056 8970 4055 8978 4052 8986
4050 8989 4044 8991 4040 8998 4037 9015
4051 9018
TIME...MOT...LOC 1016Z 249DEG 54KT 4062 8997
$$
ILC057-125-143-101045-
/O.CON.KILX.SV.W.0041.000000T0000Z-170410T1045Z/
Fulton-Mason-Peoria-
518 AM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHEASTERN FULTON...NORTHERN MASON AND SOUTHWESTERN PEORIA
COUNTIES...
At 516 AM CDT, a severe thunderstorm was located just east of
Canton, moving east at 55 to 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pekin, Lewistown, Bartonville, Farmington, Hanna City, Glasford,
Trivoli, St. David, Fairview, London Mills, Kingston Mines,
Dunfermline, Mapleton, Bryant, Norris, Banner, Smithville, Fiatt and
Little America.
This includes Interstate 74 between mile markers 79 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4071 9026 4071 8999 4082 8977 4057 8965
4055 8968 4056 8970 4055 8978 4052 8986
4050 8989 4044 8991 4040 8998 4037 9015
4051 9018
TIME...MOT...LOC 1016Z 249DEG 54KT 4062 8997
HAIL...1.00IN
WIND...60MPH
$$
Smith367
WWUS53 KILX 101033
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
533 AM CDT MON APR 10 2017
ILC057-101042-
/O.CAN.KILX.SV.W.0041.000000T0000Z-170410T1045Z/
Fulton-
533 AM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4057 8965 4055 8968 4056 8970 4055 8978
4051 8987 4043 8992 4041 8997 4044 8993
4051 8988 4058 8987 4062 8988 4063 8999
4071 8999 4082 8977
TIME...MOT...LOC 1032Z 254DEG 48KT 4068 8969
$$
ILC125-143-101045-
/O.CON.KILX.SV.W.0041.000000T0000Z-170410T1045Z/
Mason-Peoria-
533 AM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHERN MASON AND SOUTHWESTERN PEORIA COUNTIES...
At 532 AM CDT, a severe thunderstorm was located over Bellevue, or
near Peoria, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pekin, Bartonville, Hanna City, Glasford, Trivoli, Kingston Mines,
Mapleton and Smithville.
This includes Interstate 74 between mile markers 79 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 8965 4055 8968 4056 8970 4055 8978
4051 8987 4043 8992 4041 8997 4044 8993
4051 8988 4058 8987 4062 8988 4063 8999
4071 8999 4082 8977
TIME...MOT...LOC 1032Z 254DEG 48KT 4068 8969
HAIL...1.00IN
WIND...60MPH
$$
Smith571
WWUS53 KILX 101036
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
536 AM CDT MON APR 10 2017
ILC125-143-101045-
/O.EXP.KILX.SV.W.0041.000000T0000Z-170410T1045Z/
Mason-Peoria-
536 AM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MASON AND
SOUTHWESTERN PEORIA COUNTIES WILL EXPIRE AT 545 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 4057 8965 4055 8968 4056 8970 4055 8978
4051 8987 4043 8992 4041 8997 4044 8993
4051 8988 4058 8987 4062 8988 4063 8999
4071 8999 4082 8977
TIME...MOT...LOC 1035Z 254DEG 48KT 4069 8966
$$
SmithWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:32 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 10, 3:32 AM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 332 AM CDT Mon Apr 10 2017 .SHORT TERM...(Today and tonight) ISSUED AT 332 AM CDT Mon Apr 10 2017 Most of central and southeast IL has been dry so far early this morning with recent band of convection appearing nw of the IL river. Breezy ssw winds and mostly cloudy skies keeping mild temps in the mid to upper 60s, with Effingham still at 70F. Main area of convection over northern MO and southern IA associated with a small MCS ahead of a compact short wave trof over SD/NE. Hi-resolution models gradually weaken this strong to locally severe convection with some hail as it tracks eastward into central IL thru the morning, mainly affecting western/nw half of CWA. 1000 mb surface low pressure near La Crosse, WI will weaken as it track into northern lower MI by 18Z/1 pm today. Another surface low pressure about 1007 mb ejects ne from southeast KS into nw IL this afternoon and pulling cold front se toward the IL river by early evening. Air mass to destabilize ahead of cold front over central IL during this afternoon as MLCapes rise to 1000-1500 J/kg. SPC has marginal risk across much of CWA this afternoon into mid evening, while slight risk is in northeast IL ne of Marshall county. Another mild day in the 70s ahead of the cold front today with breezy sw winds gusting to 25-35 mph. Good chances of showers and t thunderstorms this evening especially east of the IL river, then diminishing overnight, with just isolated convection southeast of I-70 by late tonight as cold front moves se of IL and approaching the ohio river by dawn Tue. Lows tonight range from lower 40s nw of the IL river, to 50-55F southeast of I-70. && .LONG TERM...(Tuesday through Sunday) ISSUED AT 332 AM CDT Mon Apr 10 2017 Pacific high pressure over the central and northern Rockies to drift east into the eastern Plains on Tue, across IL Tue night and over lower MI and ohio river valley on Wed. This to bring a dry conditions to CWA from Tue thru Wed evening. More sunshine expected Tue through nw winds to cool temps closer to normal with highs around 60F northern CWA and mid to upper 60s in southeast IL. Lows Tue night around 40F northern CWA and near 45F by Lawrenceville. A fair amount of sunshine expected Wed with winds becoming se and to warm temps up a bit. Highs Wed into the mid 60s from I-74 ne and upper 60s to near 70F sw of I-74. Not as cool Wed night as clouds increase and se flow, with lows in the upper 40s/lower 50s. Models bring a weakening frontal boundary and weak surface low pressure of 1015 mb into central IA by dawn Thu. This to spread chances of showers and isolated thunderstorms into western CWA overnight Wed night and over area on Thu as weakening front moves into area. Highs Thu in the upper 60s and lower 70s. Most areas should be dry Thu night and only carries slight pops in northern CWA. Upper level ridge building into IL by dawn Friday and this to help lift front back north as warm front and return chances of showers and thunderstorms from sw to ne, with highs in the low to mid 70s on Friday.Saturday appears to be the warmest day with highs 75-80F and continued chances of showers and thunderstorms. The frontal boundary appears to push back south into area on Easter Sunday with lingering chances of convection. Temperatures starting to cool a bit especially northern CWA where highs around 70F while mid 70s in southeast IL but still staying above normal for mid April. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1253 AM CDT Mon Apr 10 2017 Continued LLWS overnight until 10-12Z across the central IL airports with 2k ft SW winds of 45-55 kts and strongest at CMI. Continued slower trends of bringing in convection chances later tonight into Monday. Have PIA with VCTS starting at 10-11Z, along I-55 at 11-12Z and 12-14Z at DEC and CMI. Though eastern airports will likely just see a few showers this morning, then those areas from I-55 east have VCTS Mon afternoon after 19Z. Most central IL airports will have VFR conditions thought could see better chances of MVFR ceilings around 2.5k ft at PIA during the day Monday. Breezy SSW winds continue through Monday with gusts of 25-30 kts. Then cold front to push se through PIA 23-24Z, to I-55 around 01Z and to DEC and CMI from 02-03Z with winds veer WSW and diminishing to 8-13 kts. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Apr 10, 4:44 AM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 444 AM CDT Mon Apr 10 2017 ILZ027>031-036-037-040-041-047>050-111100- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 444 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Minor to Moderate flooding will continue along the Illinois River through this week. Scattered thunderstorms will occur across the area today as a cold front slowly tracks across the region. A few of the storms will be capable of producing strong wind gusts along with hail around nickel size. It appears there may be two periods of thunderstorms today, one this morning and the other threat will be this afternoon as the cold front pushes across the area. The threat for thunderstorms will shift to our east after 500 pm this afternoon. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be late Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed early this morning and possibly again during the mid afternoon hours if additional thunderstorms redevelop along the cold front. ILZ038-042>046-051>057-061-111100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 444 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... A cold front is expected to push across the area late this afternoon into this evening bringing the threat for scattered thunderstorms to east central Illinois. A few of the storms will be capable of producing strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early this evening. Current indications suggest if activation is needed the primary time frame would be from 300 pm until 800 pm this evening. ILZ062-063-066>068-071>073-111100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 444 AM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Minor flooding is expected to continue along the Little Wabash river through tonight and along the Wabash river into next week. A cold front is expected to push across the area this evening bringing the threat for scattered thunderstorms to east central Illinois. A few of the storms will be capable of producing strong wind gusts and hail later this afternoon into the evening hours. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... The next chance for thunderstorms will be on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early this evening. Current indications suggest if activation is needed the primary time frame would be from 400 pm until 10 pm this evening. Smith
In the hours before
Special weather statement, Apr 10, 4:17 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Lincoln IL
417 AM CDT MON APR 10 2017
ILZ027-029-101000-
Peoria-Knox-
417 AM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX COUNTY UNTIL 500 AM
CDT...
At 416 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Monmouth, moving northeast at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Galesburg, Abingdon, Knoxville, Wataga, Oneida, Altona, Victoria,
Elmore, East Galesburg, Henderson, Dahinda, Snake Den Hollow and
Galesburg Airport.
This includes Interstate 74 between mile markers 41 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4115 8999 4098 8999 4097 8994 4078 9044
4101 9044 4115 9015
TIME...MOT...LOC 0916Z 239DEG 49KT 4087 9051
SmithSpecial weather statement, Apr 10, 4:47 AM CDT, 9 minutes before
Special Weather Statement National Weather Service Lincoln IL 447 AM CDT MON APR 10 2017 ILZ027-029-036-037-101030- Tazewell-Peoria-Knox-Fulton- 447 AM CDT MON APR 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR FULTON...SOUTHERN KNOX AND WESTERN PEORIA COUNTIES UNTIL 530 AM CDT... At 446 AM CDT, Doppler radar was tracking a strong thunderstorm over New Philadelphia, or 10 miles east of Macomb, moving east at 55 mph. Another strong storm was located just west of London Mills and was tracking east at 55 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these thunderstorms. Locations impacted include... Canton, Lewistown, Abingdon, Farmington, Elmwood, Cuba, Trivoli, Avon, Yates City, St. David, Williamsfield, Fairview, Ipava, London Mills, Maquon, Gilson, Table Grove, Dunfermline, Bernadotte and Smithfield. This includes Interstate 74 between mile markers 60 and 71. LAT...LON 4046 8985 4032 9045 4080 9044 4096 8994 TIME...MOT...LOC 0946Z 254DEG 49KT 4046 9049 Smith
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:17 AM CDT | Special Weather Statement | ILX | Knox | 43 min |
| Apr 10, 4:47 AM CDT | Special Weather Statement | ILX | Fulton | 43 min |
| Apr 10, 5:08 AM CDT | Special Weather Statement | ILX | Marshall | 52 min |
| Apr 10, 5:30 AM CDT | Special Weather Statement | ILX | Cass | 45 min |
| Apr 10, 5:50 AM CDT | Special Weather Statement | ILX | Morgan, Scott | 40 min |
| Apr 10, 7:37 AM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 38 min |
| Apr 10, 7:40 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 32 min |
| Apr 10, 11:31 AM CDT | Special Weather Statement | ILX | Edgar | 44 min |
| Apr 10, 11:57 AM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 18 min |
| Apr 10, 1:51 PM CDT | Special Weather Statement | ILX | Shelby | 24 min |
| Apr 10, 2:16 PM CDT | Special Weather Statement | ILX | Fulton | 29 min |
| Apr 10, 2:18 PM CDT | Special Weather Statement | ILX | Clay, Effingham | 27 min |
| Apr 10, 2:25 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 50 min |
| Apr 10, 2:28 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 32 min |
| Apr 10, 2:38 PM CDT | Special Weather Statement | ILX | Morgan | 37 min |
| Apr 10, 2:48 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 27 min |
| Apr 10, 3:02 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 43 min |
| Apr 10, 3:09 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 51 min |
| Apr 10, 3:19 PM CDT | Special Weather Statement | ILX | Menard | 41 min |
| Apr 10, 3:37 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 11 min |
| Apr 10, 3:45 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 45 min |
| Apr 10, 3:55 PM CDT | Special Weather Statement | ILX | Sangamon | 35 min |
| Apr 10, 4:09 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 16 min |
| Apr 10, 4:52 PM CDT | Special Weather Statement | ILX | Sangamon | 38 min |
| Apr 10, 5:25 PM CDT | Special Weather Statement | ILX | Macon | 35 min |
| Apr 10, 6:37 PM CDT | Special Weather Statement | ILX | Christian | 23 min |
| Apr 10, 6:54 PM CDT | Special Weather Statement | ILX | Christian, Shelby | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.